Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 203, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 8, 2001, 11:37 AM CDT for Divide County, North Dakota. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2001, 11:37 AM CDT (16:37 UTC)
- Expired
- Aug 8, 2001, 12:40 PM CDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Divide County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 12:00 PM CDT | Hail 0.75 | Ambrose, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 4.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -445 J/kg
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
272 WUUS53 KBIS 081637 SVRISN NDC023-081740- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILLISTON ND 1137 AM CDT WED AUG 8 2001 THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DIVIDE COUNTY IN NORTHWESTERN NORTH DAKOTA * UNTIL 1240 PM CDT * AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 5 MILES WEST OF FORTUNA... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORTUNA AT 1140 AM CDT MR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:30 AM CDT, 10 hours 7 minutes earlier.
Area forecast discussion, Aug 8, 1:30 AM CDT, 10 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 130 AM CDT WED AUG 8 2001 THE FLOW REGIME IS PROGGED BY THE MODELS TO CHANGE DRAMATICALLY BY 60 HRS AS A STRONG SHORT WAVE PASSAGE LATE TONIGHT HERALDS A RETURN TO A COOLER MID LEVEL FLOW FROM THE NORTHWEST. THIS WILL BRING SEVERAL DAYS OF SIGNIFICANTLY COOLER AND DRIER WEATHER TO WESTERN AND CENTRAL NORTH DAKOTA. AT DAYBREAK TODAY CONVECTION WILL LIKELY BE ONGOING ALONG AND NORTH OF THE EAST/WEST SURFACE BOUNDARY BISECTING THE STATE. THIS BOUNDARY IS PROGGED TO SLOWLY DROP SOUTHEAST DURING THE DAY...WITH RENEWED SEVERE WEATHER ALONG AND NORTH OF THE FRONT...LIKELY TO REGENERATE BETWEEN 18Z AND 00Z...AS THE THE STRONG SHORTWAVE APPROACHES FROM THE NORTHWEST. USING THE 00Z ETA FRONTAL POSITION...IT APPEARS THAT THE THREAT FOR SEVERE WEATHER WILL EXTEND FROM BIS TO JMS AND POINTS SOUTH. IN THE TEMPERATURE DEPARTMENT...I USED THE ETA SURFACE TEMPERATURES AND DEWPOINTS. THEY HAVE BEEN BETTER THAN THE MOS VALUES. THE ETA INDICATES BIS AND JAMESTOWN WILL REACH THE LOW TO MID 90S WITH 70 DEWPOINTS. THIS WILL PUT US JUST BELOW HEAT ADVISORY CRITERIA. THURSDAY WILL BE DRY AND SUNNY FOR THE WHOLE FORECAST AREA AS CANADIAN HIGH PRESSURE PUSHES INTO THE STATE. .BIS...NONE. RS LEBLANG
In the hours before
Special weather statement, Aug 8, 11:21 AM CDT, 16 minutes before
NDZ001-081725- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1121 AM CDT WED AUG 8 2001 A STRONG THUNDERSTORM IN EXTREME NORTHWEST DIVIDE COUNTY...WILL CONTINUE MOVING EASTWARD AT AROUND 20 MPH. EXPECT HEAVY RAIN... SMALL PEA SIZED HAIL AND FREQUENT LIGHTNING WITH THIS THUNDERSTORM AS IT APPROACHES THE FORTUNA AREA AROUND 1130 AM CDT. MR
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:47 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 58 min |
| Aug 7, 9:27 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 63 min |
| Aug 7, 10:02 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 43 min |
| Aug 7, 10:05 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 25 min |
| Aug 7, 10:34 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 56 min |
| Aug 7, 11:09 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 66 min |
| Aug 7, 11:20 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 60 min |
| Aug 8, 2:30 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 60 min |
| Aug 8, 5:10 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 65 min |
| Aug 8, 5:28 PM CDT | Tornado Warning | BIS | McHenry, Pierce | 32 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.